Do I wait for the product to run it's course or is there a way to get this out of my lip sooner? I am finding that I have a perpetual sore inside my lip because of the uneven size. When I bite I often now end up biting my lip. Also, could this have anything to do with the two products in the same area?
Lip Sore Caused by Combined Perlane and Evolence?
Doctor Answers 1
Evolence and Perlane a bad combination?
Sorry to hear of your predicament. I've been injecting Evolence since 10/08. Both my patients and I have been pleased with its performance from the standpoint of comfort of injection, longevity, affordability and lack of complications. Johnson & Johnson which manufactures this porcine collagen product is very clear that it should only be used for the nasolabial lines. Their training also was very explicit that the patient should not massage after injection.
Recently, I've seen a few patients who have had other injectors try to fill in their tear troughs (dark circles under the eyes) and malar grooves (flatness on the cheek), both with less than ideal results. One was told to massage the treated area, with the expected outcome of recurrent swelling and redness. I called J&J who recommended a) stopping all massage; b) possibly overfilling the area with a smoother temporary Hyaluronic acid; c) using Thermage to break down the substance; or d) letting time elaspe and allowing the patient's collagenase to break it down.
I'm not surely whether the combination of collagen and HA is optimal in an area like the chin which is highly mobile. Think of the action of the lip muscles, etc. You might request your injector to try Vitrase (hyaluronidase), if he thinks the nodule is due to Perlane, however there is a small percentage of individuals who experience an allergic response with this enzyme. Good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.